Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 9, NWS Gaylord, MI

May 25, 2008Antrim County, Leelanau County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 25, 2008, 11:06 PM EDT for Antrim County, Leelanau County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2008, 11:06 PM EDT (03:06 UTC)
Expired
May 26, 2008, 12:00 AM EDT
In force
54 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Antrim County, MI, Leelanau County, MI

The radar

The NCL Michigan radar (KAPX), 67 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 260307
SVRAPX
MIC009-089-260400-
/O.NEW.KAPX.SV.W.0009.080526T0306Z-080526T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1106 PM EDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...
  LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL MIDNIGHT EDT

* AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
  NORTH OF GLEN ARBOR...OR 13 MILES NORTH OF EMPIRE...MOVING EAST AT
  45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LELAND AROUND 1115 PM EDT...
  SUTTONS BAY AROUND 1120 PM EDT...  
  TORCH LAKE AROUND 1135 PM EDT...
  BELLAIRE AROUND 1140 PM EDT...
  
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4487 8545 4506 8542 4503 8558 4487 8563
      4488 8607 4501 8592 4515 8608 4517 8597
      4499 8591 4496 8583 4520 8564 4522 8552
      4509 8558 4505 8548 4509 8539 4521 8540
      4521 8523 4512 8521 4512 8487 4487 8485
TIME...MOT...LOC 0306Z 265DEG 48KT 4499 8588

$$
2 follow-up statements
000 
WWUS34 KAPX 260328
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1128 PM EDT SUN MAY 25 2008

MIC009-089-260400-
/O.CON.KAPX.SV.W.0009.000000T0000Z-080526T0400Z/
ANTRIM MI-LEELANAU MI-
1128 PM EDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR LEELANAU AND ANTRIM COUNTIES...

AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GOOD HARBOR...OR 17 MILES NORTHWEST OF TRAVERSE CITY...MOVING
EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OMENA AROUND 1135 PM EDT...
  TORCH LAKE AND KEWADIN AROUND 1150 PM EDT...
  CENTRAL LAKE AROUND 1155 PM EDT...  
  BELLAIRE AROUND MIDNIGHT EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4487 8545 4499 8542 4506 8554 4487 8563
      4489 8605 4499 8594 4497 8582 4520 8564
      4520 8554 4509 8558 4500 8541 4521 8541
      4521 8524 4512 8521 4512 8487 4487 8485
TIME...MOT...LOC 0328Z 261DEG 41KT 4498 8571

$$
000 
WWUS34 KAPX 260358
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1158 PM EDT SUN MAY 25 2008

MIC009-089-260402-
/O.EXP.KAPX.SV.W.0009.000000T0000Z-080526T0400Z/
ANTRIM MI-LEELANAU MI-
1158 PM EDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR LEELANAU AND ANTRIM COUNTIES
WILL EXPIRE AT MIDNIGHT EDT...

AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD 
WEAKENED. THE WARNING WILL THEREFORE BE ALLOWED TO EXPIRE.

ADDITIONAL STRONG STORMS WILL MOVE THROUGH THE AREA OVERNIGHT. STAY 
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY ADDITIONAL 
WARNINGS.

LAT...LON 4487 8545 4499 8542 4506 8554 4487 8563
      4489 8605 4499 8594 4497 8582 4520 8564
      4520 8554 4509 8558 4500 8541 4521 8541
      4521 8524 4512 8521 4512 8487 4487 8485
TIME...MOT...LOC 0352Z 261DEG 41KT 4502 8533

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:09 PM EDT, 57 minutes earlier.

Area forecast discussion, May 25, 10:09 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1009 PM EDT SUN MAY 25 2008

.UPDATE...ELEVATED SHOWERS/THUNDERSTORMS CONTINUE TO PUSH ACROSS
NRN LOWER AND ERN UPPER MI THIS EVENING...ASSOCIATED WITH STRONG
850 MB MOISTURE RETURN WITHIN SW FLOW. STORMS HAVE HAD TENDENCY TO
WEAKEN OVER NRN LAKE MI AS THEY MOVE OUT OF BEST 850 MB MOISTURE
ADVECTION. ADDITIONAL STORMS WERE LOCATED UPSTREAM ACROSS WI AND
THE U.P.. BIG QUESTION REMAINS WHETHER WE/LL SEE ANY SEVERE
WEATHER OVERNIGHT.

AT THIS TIME IT APPEARS UNLIKELY...CONSISTENT WITH SPC DAY ONE
OUTLOOK. 850 MB FLOW RAPIDLY VEERS FROM SW TO W BY 06Z...AND
WHILE 850 MB MOISTURE ADVECTION WILL CONTINUE TO OVERSPREAD
REGION...SHEAR WITHIN 850/500 MB LAYER WILL DIMINISH. IT APPEARS
LOCALLY HEAVY RAINFALL/DOWNPOURS MAY BE A SOMEWHAT BIGGER
ISSUE...AS 850 MB WINDS AND 850/300 MB MEAN LAYER WINDS ALIGN
THEMSELVES...RESULTING IN SMALL CORFIDI VECTORS AROUND 06Z -- JUST
AS DEEPEST MOISTURE PLOWS THROUGH. THERE ARE ALREADY SOME SUBTLE
SIGNS OF TRAINING AND BACKBUILDING CELLS ACROSS PARTS OF WI.
THERMODYNAMIC REGIME IS DECENT -- THOUGH NOT GREAT -- WITH PWATS
AROUND 1.5 INCH...K INDICES AROUND 35...AND 850 MB DEW POINTS NEAR
+12C.

UPSHOT...PERIODS OF SHOWERS/STORMS WILL IMPACT MANY AREAS
OVERNIGHT. SEVERE WEATHER CAN/T BE RULED OUT...BUT IT/S NOT
LIKELY.

SMITH

&&

.PREV DISCUSSION... /ISSUED 751 PM EDT SUN MAY 25 2008/

AVIATION...SHOWERS AND THUNDERSTORMS WILL IMPACT PLN/TVC/APN
DURING THE OVERNIGHT HOURS AS A COLD FRONT OVER THE UPPER MS
VALLEY APPROACHES REGION...THIS WILL RESULT IN OCCASIONAL MVFR
CONDITIONS. SOME STORMS COULD BE STRONG...ESPECIALLY AT TVC AND
PLN. COLD FRONT WILL PUSH ACROSS REGION MIDDAY MONDAY...TURNING
WINDS FROM SW TO NW. CAA DURING THE AFTERNOON...COUPLED WITH
STRONG LATE MAY SUN/MIXING...COULD RESULT IN NW WINDS GUSTING TO
AROUND 25 KTS.

SMITH

PREV DISCUSSION... /ISSUED 401 PM EDT SUN MAY 25 2008/

DISCUSSION...WEATHER ACTIVITY ABOUT TO PICK IT UP A NOTCH AS
MOISTURE ADVECTION HAS KICKED INTO HIGH GEAR OVER THE WESTERN LAKES
AHEAD OF NORTHERN PLAINS SHORTWAVE AND ATTENDANT LOW
PRESSURE/DEVELOPING WARM AND COLD FRONT. INITIAL BATCH OF MID LEVEL
MOISTURE RESULTED IN SOME LATE MORNING AND EARLY AFTERNOON SHOWERS
OVER NORTHWEST LOWER AND EASTERN UPPER MICHIGAN...WITH SUBSEQUENT
SECONDARY SURGE RESULTING IN AN ISOLATED THUNDERSTORM MOVING ACROSS
CENTRAL PARTS OF THE AREA...WITH ADDITIONAL SHOWERS AND STORMS
MOVING NORTHEAST ACROSS WESTERN LAKE SUPERIOR AND NORTHERN
WISCONSIN. OTHERWISE...AN ENJOYABLE WARM DAY ACROSS THE NORTHLAND AS
FILTERED SUNSHINE AND DECENT WAA HAS RESULTED IN TEMPERATURES MAKING
A RUN AT THE LOW TO MID 70S OVER NORTHERN LOWER MICHIGAN. FORECAST
CONCERNS TONIGHT CENTER ON THUNDERSTORM POTENTIAL...WITH SOME
CONCERN FOR POSSIBLE SEVERE WEATHER...AS NORTHERN PLAINS STORM
SYSTEM APPROACHES.

THIS AFTERNOON...BESIDES AN ISOLATED SHOWER OR STORM THREAT OVER
SECTIONS OF THE AREA...PRIMARY CONCERN REMAINS ELEVATED FIRE
WEATHER CONDITIONS. ALTHOUGH WIDESPREAD SPECIFIC RED FLAG WARNING
CONDITIONS HAVE NOT BEEN MET...CALLS FROM LAND MANAGEMENT OFFICIALS
STILL INDICATE LOW FUEL MOISTURE CONTENT...WITH REPORTS OF TWO
SMALL FIRES IN THE VICINITY OF HUBBARD LAKE. WHILE NOT EXPECTING
METEOROLOGICAL CONDITIONS TO WORSEN WITH REGARDS TO FIRE WEATHER
CRITERIA...GIVEN LAND MANAGEMENT INSIGHT...FELT IT PRUDENT TO GO
AHEAD AND LET RED FLAG WARNING RIDE THROUGH ITS DURATION.

TONIGHT...INTERESTING FORECAST AS AFOREMENTIONED WARM FRONT PLOWS
NORTHEAST...INCREASING DEEP LAYER MOISTURE PROFILES OVER THE WESTERN
LAKES THIS AFTERNOON. DEEP SHEAR VALUES CO-LOCATED WITH THIS
MOISTURE TONGUE HAS RESULTED IN SPC PLACING A MODERATE RISK FOR
SEVERE WEATHER OVER NORTHWEST WISCONSIN...EXTREME WESTERN UPPER
MICHIGAN...AND EASTERN MINNESOTA FOR THIS AFTERNOON AND EVENING. IN
ADDITION... INCREASINGLY FAVORABLE RIGHT ENTRANCE REGION UPPER LEVEL
DYNAMICS SET TO DEVELOP AS 115+ KNOT UPPER LEVEL JET STREAK PIVOTS
OVER LAKE SUPERIOR. WOULD EXPECT SHOWER AND THUNDERSTORMS TO RAPIDLY
DEVELOP LATER THIS AFTERNOON OVER WISCONSIN AND WESTERN UPPER
MICHIGAN AND MOVE EAST INTO OUR AREA LATER THIS EVENING ALONG AND
AHEAD OF APPROACHING WARM FRONT. GIVEN GOOD MOISTURE PROFILES
TONIGHT (PWAT VALUES AND 850MB DEWPOINTS APPROACHING 1.50 INCHES AND
11C RESPECTIVELY) AND FAVORABLE UPPER LEVEL DIFLUENCE AREA...HAVE
BUMPED CHANCES TO LIKELY ACROSS THE BOARD OVERNIGHT. AS FOR SEVERE
WEATHER...LATEST SPC CONVECTIVE OUTLOOK HAS SLIGHT RISK TONIGHT JUST
CLIPPING THE NEARSHORE AREAS AROUND POINT BETSIE...THINKING THAT
APPROACHING CONVECTION MAY STILL BE SURFACE BASED IN THIS AREA
BEFORE NOCTURNAL LOW LEVEL INVERSION SETS IN. HAVE SOME CONCERN THAT
ISOLATED SEVERE WEATHER MAY PERSIST OVER MUCH OF THE AREA WITH
LIFTED PARCELS CENTERED ON 900MB SHOWING UPWARDS OF 1000 J/KG OF
ELEVATED CAPE...COUPLED WITH GOOD 0-6KM BULK SHEAR VALUES OF 45
KNOTS AND 500MB WINDS OF 45 TO 50 KNOTS. ALTHOUGH FREEZING LEVELS
ARE RATHER HIGH (12KFT)...SHALLOW NATURE OF NOCTURNAL INVERSION MAY
ALLOW A BRIEF SEVERE WIND GUST TO MAKE IT TO THE SURFACE.

MSB

MONDAY...THE UPPER MIDWEST AND GREAT LAKES STORM SYSTEM WILL BE
LOCATED OVER ERN LAKE SUPERIOR AT 12Z...EXITING EAST OF THE GREAT
LAKES BY 18Z. THE ASSOCIATED COLD FRONT WILL SWEEP SOUTH INTO SRN
LWR MI BY EARLY AFTERNOON. ADDITIONAL FORCING AND SUPPORT MONDAY
MORNING WILL BE SUPPLIED BY RIGHT ENTRANCE REGION FORCING...OF AN
80KT 500 MB JET STREAK AND 850MB TROUGH SWINGING OVER NRN MI.
CONVECTIVE PARAMETERS ALONG AND IN ADVANCE OF THE SYSTEM SHOWS GOOD
SFC AND MID LEVEL MSTR IN PLACE OVER THE STATE INTO THE EARLY
AFTERNOON. 850MB DEW PTS ARE PROGGED TO BE AROUND 10/12C WITH SFC
DEW PTS IN THE MID AND UPPER 50S. LIFTED INDEX AND SHOWALTER INDEX
EARLY ARE PROGGED TO BE AROUND -3C...WHILE CAPE WILL BE MARGINAL
UNDER 1000 J/KG. HOWEVER BEHIND THE EXITING STORM SYSTEM A LARGE
AREA OF HIGH PRESSURE AND MUCH DRIER AND MORE STABLE AIR FROM THE
UPPER MIDWEST...WILL BUILD BACK ACROSS THE NRN GREAT LAKES REGION BY
THE AFTERNOON AND EVENING. 850MB DEW PTS WILL DRY TO UNDER 4C ACROSS
THE REGION...WHILE SFC DEW PTS DRY TO THE UPPER 40S BY 00Z. OVERALL
WILL CONTINUE THE MENTION OF SHOWERS AND THUNDERSTORMS OVER THE
ENTIRE FORECAST AREA IN THE MORNING. WILL THEN MENTION AFTERNOON DRY
CONDS FROM WHITEFISH BAY TO GAYLORD DURING THE AFTERNOON...WHILE
KEEPING A SMALL CHANCE OF AFTERNOON SHOWERS/THUNDERSTORMS IN THE
FORECAST FOR THE SRN MOST CWA DURING THE AFTERNOON UNTIL THE FRONTAL
SYSTEM CLEARS THE REGION.

MONDAY NIGHT...HIGH PRESSURE AND CONTINUED DRYING WILL SETTLE SOUTH
ACROSS THE GREAT LAKES AND MUCH OF THE UPPER MIDWEST. AT UPPER
LEVELS...A 500 MB TROUGH WILL SLOWLY SINK SOUTH OVER ONTARIO AND
LAKE SUPERIOR OVERNIGHT...SLIDING INTO UPPER MICHIGAN BY 12Z
TUESDAY. MODEL SOUNDINGS AND MSTR PROGS SHOWING SOME INCREASE
IN MID LEVEL MSTR IN RESPONSE TO THIS FEATURE MOVING OVER NRN MI
OVERNIGHT (INCREASING TO AROUND 70 PCT BTW 850/500MB). HOWEVER WILL
ONLY MENTION SOME INCREASE IN CLOUD COVER WITH THIS FEATURE DUE
TO ITS SLOW MOVEMENT AND SFC RIDGING BECOMING MORE ESTABLISHED
THROUGH THE NIGHT. THE OVERNIGHT LOWS WILL BE A CHALLENGE WITH
THE BANDS OF CLOUDS MOVING OVERHEAD AND CALM HIGH PRESSURE AT THE
SFC. AREAS WITH LIMITED CLOUDS COULD DROP INTO THE MID 30S...WHILE
THOSE WITH CLOUD COVER COULD REMAIN IN THE MID 40S. OVERALL WILL
TREND TOWARD LIMITED CLOUD COVER AT THE MOMENT AND KEEP OVERNIGHT
LOWS ABOVE FREEZING IN THE MID AND UPPER 30S TO LOWER 40.

TUESDAY...HIGH PRESSURE WILL CONTINUE TO BECOME MORE DOMINATE
OVER THE GREAT LAKES REGION...EXTENDING WEST INTO THE THE UPPER
MIDWEST. THE 500MB TROUGH WILL CONTINUE TO SWEEP OVR NRN
MICHIGAN FROM LAKE SUPERIOR. ONCE AGAIN MODEL SOUNDINGS AND MSTR
PROGS SHOW LIMITED MSTR IN PLACE OVER THE STATE AS THE MID LEVEL
FEATURE PASSES THROUGH. 850/500MB RH WILL BE AROUND 50 PCT WITH
850MB DEW PTS DROPPING TO AROUND -4C AND SFC DEW PTS DROPPING INTO
THE UPPER 20S. THIS PATTERN WILL CONTINUE THROUGH TUESDAY NIGHT...
WITH HIGH PRESSURE AND DRY AIR. OVERALL WILL MENTION DRY CONDS
TUESDAY AND TUESDAY NIGHT. WILL MENTION AFTERNOON HIGHS ONLY IN THE
50S ACROSS THE CWA...AS MODEL SOUNDINGS SHOW GOOD MIXING THROUGH
850MB WHERE TEMPS WILL BE AROUND 0C. OVERNIGHT LOWS WILL FALL
QUICKLY AFTER SUNSET WITH DRY SFC DEW PTS...CALM WINDS AND RATHER
COOL AFTERNOON HIGHS. WILL MENTION NEAR FREEZING OVERNIGHT LOWS
AROUND 34 DEGREES.

WEDNESDAY...HIGH PRESSURE AT THE SFC AND 850 MB ALONG WITH
WEAK UPPER LEVEL RIDGING...WILL DOMINATE THE REGION. MODEL
SOUNDINGS SHOW CONTINUED EXTREMELY DRY AIR OVER THE UPPER LAKES
REGION INTO THURSDAY. OVERALL WILL CONTINUE DRY THRU THE PERIOD.
AFTERNOON HIGH TEMPERATURES WILL BE IN THE MID 60S AS SOUNDINGS
AGAIN SHOW GOOD MIXING THROUGH 850 MB WHERE TEMPS WILL BE AROUND
4C. WILL DROP OVERNIGHT LOWS INTO THE 30S TO LOW 40S DUE TO CLEAR
SKIES AND DRY SFC DEW PTS. LOWS SHOULD NOT DROP AS LOW AS TUESDAY
NIGHT...AS DAYTIME HIGHS WILL BE AROUND 5 TO 8 DEGREES WARMER.

THURSDAY THRU SUNDAY...HIGH PRESSURE WILL KEEP THE FORECAST AREA
DRY THURSDAY AND FRIDAY...BEFORE A DEVELOPING MIDWEST/CENTRAL PLAINS
STORM SYSTEM MOVES INTO THE UPPER GREAT LAKES SATURDAY. THIS STORM
SYSTEM IS PROJECTED TO MOVE OVER THE STRAITS SUNDAY MORNING...
EXITING INTO ONTARIO SUNDAY AFTERNOON. OVERALL WILL MENTION A CHANCE
OF SHOWERS OVER THE FORECAST AREA SATURDAY AND SUNDAY (MAINLY FOR THE
MORNING PERIOD SUNDAY) AS THIS SYSTEM PASSES OVER THE REGION. WILL
MENTION AFTERNOON HIGHS TEMPERATURES IN THE UPPER 60S AND LOWER 70S
THROUGH MUCH OF THE PERIOD DUE TO GOOD MIXING THURSDAY AND FRIDAY
THROUGH 850 MB...AND SOUTHWEST WINDS SATURDAY AND SUNDAY IN
ADVANCE OF APPROACHING STORM SYSTEM.

SWR

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR LMZ342-344>346.

LH...NONE.
LS...NONE.
&&
Hazardous weather outlook, May 25, 4:37 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
437 PM EDT SUN MAY 25 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
261145-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
437 PM EDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

ELEVATED FIRE DANGER IS ANTICIPATED FOR THIS AFTERNOON AND EARLY
EVENING. PLEASE SEE ONGOING RED FLAG WARNING FOR FURTHER DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS EASTERN UPPER MICHIGAN AND
PORTIONS OF NORTHERN LOWER MICHIGAN LATE THIS AFTERNOON AND FOR ALL
AREAS TONIGHT. SOME THUNDERSTORMS...MAINLY WEST OF US-131...MAY BE
SEVERE TONIGHT WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN
MEMORIAL DAY. SOME THUNDERSTORMS MAY BE SEVERE DURING THE MORNING
...WITH THE MAIN THREAT FROM HAIL AND STRONG...DAMAGING WINDS.

PATCHY FROST IS POSSIBLE ACROSS INTERIOR SECTIONS OF NORTHERN LOWER
AND EASTERN UPPER MICHIGAN TUESDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY ACROSS
NORTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED.

MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:46 PM EDTSpecial Marine WarningAPX59 min
May 26, 3:56 PM EDTFreeze WatchAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more24 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.